# SDR KC2R2014FA0000703

- Difficulty date: June 23, 2014
- Submitted: December 12, 2014
- Operation: General aviation
- Aircraft: N58BE
- Make and model: Beech 58
- Aircraft serial: TH2055
- Engine: Cont IO550C
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M63050
- Condition: Cracked
- Location: Magneto
- Part time: 1,000 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 500 HR INSPECTION OF MAGNETO, IT WAS DISCOVERED THAT IMPULSE COUPLING BASE PLATE WAS CRACKED AT BOTH ADVANCE STOP LOCATION.  CRACKS WERE VISIBLE USING FLUORESCENT MAGNETIC PARTICLE INSPECTION NDT.  CRACKS RADIATE FROM SHARP CORNERED FEATURE OF BASE PLATE THAT FORMS THE ADVANCE STOP.  ALL 4 MAGNETOS ON THIS ACFT SHOW SAME DEFECT.  HAVE SEEN A LARGE PERCENTAGE OF THE M3050 IMPULSE COUPLINGS DEVELOP CRACKS IN THE SAME AREA.  SUSPECT STRESS-RISERS CREATED BY SHARP CORNER LEAD TO CRACKING IN THIS AREA.
